Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 29, 2002, 6:14 PM CDT for Calhoun County, Florida. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2002, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 30, 2002, 6:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Calhoun County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
113 WUUS52 KTAE 292314 SVRTLH FLC013-300000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 613 PM CDT MON APR 29 2002 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CALHOUN COUNTY IN FLORIDA * UNTIL 700 PM CDT... * AT 613 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES WEST OF WILLIS...OR ABOUT 15 MILES SOUTH OF MARIANNA...MOVING EAST AT 20 MPH. THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. .END 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:55 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Apr 29, 12:55 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 155 PM EDT MON APR 29 2002 CURRENTLY: MORNING CONVECTION ASSOCIATED WITH THE WEAKENING SFC COLD FRONT AND THE MCS WHICH HAD DEVELOPED OVERNIGHT HAS DISSIPATED AND MOVED E OF THE CWA EARLY THIS AFTERNOON. SKIES ARE BECOMING PARTLY SUNNY ACROSS THE REGION...WITH STILL PLENTY OF CIRRUS LEFT BEHIND. UPSTREAM...THE NEXT VORT CENTER AND POSSIBLE DEVELOPING MCS IS MOVING THROUGH ARKANSAS AT THIS TIME AND WILL NEED TO BE MONITORED FOR THE OVERNIGHT HOURS. STILL MIGHT SEE SOME CONVECTION DEVELOP ACROSS THE CWA THIS AFTERNOON...BUT THE CURRENT 20-30 PERCENT SHOULD BE MORE THAN SUFFICIENT. OVER THE COASTAL WATERS...WINDS ARE BECOMING MORE NORTHWESTERLY BUT ARE REMAINING AROUND 10 KNOTS. MODELS/ZFP: MAIN FCST PROBLEM OVER THE NEXT COUPLE OF DAYS WILL BE POPS FOR ABOUT THE NEXT 24 HOURS...AS THE SFC FRONT DISSIPATES IN OUR VICINITY...AND VORT CENTERS RIDE UP OVER THE TOP OF THE UPPER RIDGE IN THE NW FLOW. THE NEXT MAJOR VORT CENTER WHICH MAY BECOME AN MCS AND AFFECT THE CWA LOOKS ON TRACK FOR TUESDAY...WITH SOME DIFFERENCES IN THE SHORT RANGE MODELS IN TIMING...POSITION...AND INTENSITY. THE ETA IS THE FASTEST AND FURTHEST SOUTH WITH THIS DISTURBANCE AND WOULD PUT THE BEST CHANCES FOR CONVECTION IN THE 12 TO 18 UTC RANGE...WHILE THE AVN IS A BIT SLOWER AND FURTHER N...AND WOULD FAVOR A 18 TO 00 UTC TIMING. IN ANY EVENT...THE HIGHEST POPS WILL CLEARLY BE TO THE N...AND PLAN ON A 40 TO 20 PERCENT POP DISTRIBUTION FROM N TO S ACROSS THE CWA. ALSO...BOTH THE ETA AND AVN ARE PROGGING A MUCH WEAKER VORT CENTER TO PASS THROUGH THE CWA THIS EVENING...SO PLAN ON LEAVING 10 PERCENT IN ACROSS THE BOARD FOR THE 1ST PERIOD. AFTER THIS SYSTEM MOVES THROUGH...THE UPPER RIDGE SHOULD ONCE AGAIN NUDGE EASTWARD...RETURNING THE REGION TO HOT AND DRY CONDITIONS UNTIL THE END OF THE WEEK. FIRE WX: NO CONCERNS. MARINE: NO HIGHLIGHTS AS WINDS SHOULD BECOME MORE W AND SW THROUGH THE NEXT COUPLE OF DAYS. EXTENDED: THE NEXT COLD FRONT SHOULD ENTER THE CWA ON FRIDAY IN A WEAKENING STATE...BEFORE QUICKLY RETURNING NORTHWARD AS A WARM FRONT ON SATURDAY. THUS...AFTER ONE DAY OF SLIGHTLY COOLER TEMPS WITH THE CHANCE OF SHOWERS AND STORMS...WILL NEED TO RAISE TEMPS ONCE AGAIN FOR THE REST OF THE PERIOD. PRELIM NUMBERS: TLH 067/089 067/091 1210 PFN 071/086 071/087 1210 DHN 066/086 069/090 1310 ABY 064/084 067/090 1420 VLD 066/067 068/090 1320 .AL...NONE. .GA...NONE. .FL...NONE. GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:52 PM CDT | Severe Thunderstorm Warning | TAE | Jackson, Washington | 24 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.